Doctor insights on:
What to do if I had unprotected sex the night before and they prescribed atripla instead of propleaxis, did they give me the wrong medication?
I have lupus will taking atripla as pep for 28 days have negative effects on my body or on the effectiveness of the drug?
Why would it?: I presume that you are taking atripla to treat your condition and thus don't understand why using a drug to control your disease condition would hurt your body (unless you are allergic or intolerant to one of the ingredients). It has nothing to do with your lupus. ...Read more
Days to weeks: For many, it's just a few days. For others, it can take a week or two. Side effects that persist for over a month on Atripla are unlikely to get better. If they're making your life unpleasant, it may be worth considering a switch at that point. Switching directly is much safer than stopping Atripla and restarting something else later, so talk to your doctor rather than stopping treatment. ...Read more
Up to a month: It can take a few days for the neurological side effects to subside, and sometimes as long as a few weeks. After 3 to 4 weeks, things generally stop improving, so if you're still having unpleasant side effects after a month, you might have to consider a change in therapy. ...Read more
Some suggestions:: (1) take it in the evening, at least 2 hours after dinner or any food that continues fat. (2) start on a weekend, or on a night when you don't have anything important to do for the next couple days. (3) remember that things tend to get better with every dose. (4) Atripla is not for everyone. If you don't get better or if the symptoms persist for more than a month, consider a switch. ...Read more
They're rare: Most of the side effects are more annoying than dangerous. Rarely, people can become depressed or psychotic, an indication for an immediate switch. Rashes are rarely life threatening and usually get better with continued dosing. Liver enzyme elevations can occur, though they're not usually severe. The tenofovir component cause cause kidney damage, so it's important to monitor kidney function. ...Read more
A few options: Atripla was a breakthrough in making combination therapy easier to take. It consists of sustiva (bristol-meyers)and truvada (gilead).Truvada (emtricitabine and tenofovir) is made of 2 drugs (tenofovir, emtricitabine). Several other combination pills have been developed to compete with this successful therapy. Complera (repilverine, truvada) and stribild (elvitegravir, cobicistat and truvada) no one therapy is right for everyone. ...Read more
Depends: If you threw up shortly after the dose, and especially if you see the pill in the emesis, then you should take another pill. However, if you threw up an hour after taking the pill, you probably shouldn't. There's no real danger in taking an extra dose, but you may experience more neurologic side effects (vivid dreams, dizziness, morning "fogginess"). ...Read more
Took 1 capsule GNC l.acidophillus 30bil cfu 2hrs before taking Atripla. Could this cause a problem? Are there any dangers taking them close together?
Don't worry: There are no interactions between these medications. The probiotics will likely help with any GI effects of the anti-retroviral meds. Make sure you are getting regular viral load checks to make sure what ever combination of medications and supplements you are on is working. ...Read more
Yes.: Atripla is a fixed dose combination of 600 mg efavirenz, 300 mg tenofovir, and 200 mg emtricitabine. In adults, it is taken once daily on an empty stomach. Dosing at bedtime is recommended to improve tolerability of nervous system symptoms. To my knowledge, the only indication for prescribing Atripla is HIV infection. Atripla is three anti-hiv drugs in one pill. ...Read more
Need blood work:
If you miss antiretrovirals (atripla) doses, it may cause resistant, that drug may not work. Atripla more prone to get resistant quickly, even if you miss only few doses
one should consult his physician quickly for a blood test which can detect the resistant if any. ...Read more
Yes: At recommended dosages, there should not be any problem taken either betaprofen or Cetapon with Atripla. ...Read more
I'm having a very hard time taking my medicines for hiv. I'm already resistant to Atripla., . What are my options for the injectable solution?
HIV care: There are quite a number of good medications available for HIV treatment. Resistance to Atripla is not unheard of, so do not despair. Best if you see an ID doctor who can figure out the best options for you. There is an injectable HIV medication but that's reserved for the absolute last resort. Plus there are clinical trials which are always looking for subjects if you need to take that route. ...Read more
Yes, but...: You can, but a fatty meal increases the levels of the Efavirenz (sustiva) component of atripla, which can result in more side effects, such as vivid dreams, dizziness, or morning "fogginess." someone starting Atripla should take it on an empty stomach (at least 2 hours after eating). Once you're used to it, you can try taking it with food. Some people will tolerate it; others won't. ...Read more
Yes: That would generally be done only if you had some degree of nucleoside analog resistance, such as resistance to the Emtricitabine component of atripla. ...Read more
Yes, but...: You can, though it's an unusual combination. Azt (zidovudine) is no longer widely used in the U.S. Because of toxicity. Atripla alone is effective treatment against HIV infection in someone without drug resistance. The combination of azt (zidovudine) and Atripla could be used in someone with a modest degree of resistance to the nucleoside analog class of antiretrovirals, but it wouldn't be my first choice. ...Read more
Maybe: If you threw up right away, and you clearly threw up the pill, then you should. ...Read more
Went to have anal sex with a guy but after trying, (he didn't penetrate me) I noticed the pill "atripla", I instantly got worried. Should I be?
Yes: Regardless of Atripla. There are billions of bacteria coming down into the anal-rectal area all day long... such as E. coli, Klebsiella, and all sorts of other species. Scientists say there are more bacteria in the intestinal tract than there are human cells in our entire body (we are outnumbered). To stay safe, an anus should be reserved for the activity it was designed for, just pooping. ...Read more
I have an all over body rash. It looks identical to atripla rash reactions. I have only taken echinaforce and cold+ flu. Can they cause this reaction?
Get checked: You are taking cold and flu medicine because you feel sick. A rash could be due to strep, this is called scarlet fever. If is important to get checked for this, SOON (like today or tomorrow), and to be treated if you have it. Untreated strep infections can lead to rheumatic heart disease. If you develop shortness of breath or lip swelling it may be a serious allergic reaction: go to ED. ...Read more
Pros and cons: Atripla is a bit stronger but has more side effects. We use Complera (emtricitabine and rilpivirine and tenofovir) in people whose viral loads are below 100, 000 and whose CD4 counts are above 200. Take Complera (emtricitabine and rilpivirine and tenofovir) with a meal, and don't take it with medications that reduce stomach acid. If you're viral load is higher than that, you could take atripla, though I often prefer stribild, another single-tablet regimen that's better tolerated. ...Read more
Complex: Atripla is used to treat hiv-aids & has deleterious effects on the fetus. So it should never be taken by a pregnant woman. Atripla also decreases the effectiveness of oral contraceptives, so barrier protection should be used to prevent pregnancy even if you continue the oc. Atripla should be used only under the direction of an expert in its use, and all health issues should be discussed with md. ...Read more
I have taken atripla for two days now, my eyes are red, only have an appointment to see my doctor next week, should I be worried?
Why worry?: Worrying won't help. Get it checked out, might be an infection. Could be many other things such as allergy or just anxiety. I would think you would want to at least make a phone call to your doctor's office and give them the opportunity to change your appointment if they think it is serious. ...Read more
Thanks to broken condom on atripla pep 28 day treatment, should I be worried about the long term side effects for that short period of time?
No: The only long term side effect you should be worried about is if the pep didn't work and you still ended up infected. As to the side effects of atripla, they go away as soon as you stop taking the medication. ...Read more